Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 143, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 12, 2019, 10:42 AM EDT for Knox County, Indiana; Lawrence County, Wabash County, Illinois. It took effect at Mar 17, 2019, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 10:42 AM EDT (14:42 UTC)
- In effect from
- Mar 17, 2019, 2:00 AM EDT
- Expired
- Mar 13, 2019, 10:30 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lawrence County, IL, Wabash County, IL, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 40 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Vincennes (VCNI3).
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03343010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 12, 10:27 AM EDT, 15 minutes earlier.
Area forecast discussion, Mar 12, 10:27 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1027 AM EDT Tue Mar 12 2019 .UPDATE... The NEAR TERM and AVIATION sections have been updated below. && .SYNOPSIS... Issued at 345 AM EDT Tue Mar 12 2019 The first hint of spring weather for central Indiana will come through Thursday as temperatures surge into the 60s and possibly even lower 70s for some by Thursday. The surge of warmer air will come ahead of a strong low pressure set to track from the central Plains into the Great Lakes Wednesday and Thursday. This system will bring rain and storms to the Ohio Valley Wednesday night and Thursday...with the potential for a period with high wind gusts on Thursday as well. After some lingering light showers on Friday...dry and cooler weather is expected for the weekend into early next week. && .NEAR TERM /Rest of Today/... Issued at 1027 AM EDT Tue Mar 12 2019 Cirrus shield has overspread much of the area and is limiting sunshine, so upped sky cover as a result. Left temperatures alone for now, but will watch and see if the cirrus has a significant impact. Previous discussion follows... High pressure centered across the region early this morning with mainly clear skies and light winds. Thin high clouds were drifting into the lower Ohio Valley from the southwest. 07Z temperatures generally ranged from the mid 20s to the lower 30s. Quiet day in store for central Indiana today with just an increase in clouds by late day as a warm front approaches from the southwest. A strong upper low just off the Baja California coast will track northeast into Arizona by this evening. Broad upper level ridging will develop ahead of this feature and encompass much of the country east of the Rockies. Return flow will develop at the surface as the high pressure center shifts east of the region this afternoon. With plenty of sunshine anticipated before more expansive high level clouds arrive later this afternoon...expect another really nice day for the forecast area. Temps...developing warm advection on the back side of the departing high pressure should bring temperatures 5 to 8 degrees warmer than Monday with much of the forecast area warming into the 50s this afternoon. An overall model blend captures this thinking nicely and is supported by progged low level thermals. && .SHORT TERM /Tonight through Thursday Night/... Issued at 345 AM EDT Tue Mar 12 2019 Forecast challenges focus on impacts to the forecast area from yet another powerhouse storm system set to track front he central Plains into the western Great Lakes Wednesday and Thursday. The potential for scattered strong to severe storms exists Thursday along with a growing confidence in a period of high winds focused on Thursday afternoon. The upper low over the Four Corners region will emerge over the High Plains on Wednesday at a much deeper strength as polar energy dives into the trough and amplifies the feature. The system will have a negative tilt to it as it lifts out into the Central Plains late Wednesday before tracking northeast and weakening over the Great Lakes by Thursday night. At the surface...intense cyclogenesis will commence over the central Rockies with a sub-975mb low emerging onto the High Plains by Wednesday afternoon...an exceptionally strong surface wave for this part of the country. The system will begin to occlude as it shifts E/NE across the central Plains then into the western Great Lakes by late Thursday. Even as the system weakens on approach to the region...associated dynamics aloft remain impressive and are likely to create a number of impacts for central Indiana on Thursday. Clouds will continue to increase this evening as dry air and subsidence lingering in the boundary layer slowly erodes. A warm front will lift north into the area overnight tonight in response to the developing low back to the west...with rain becoming likely over the northern half of the forecast area after midnight as low level convergence and lift increase. Expect these showers to linger into Wednesday morning before shifting north with the warm front quickly during the afternoon. Dry and mild conditions are expected for late day as much warmer air advects into the Ohio Valley south of the warm front. Convection will surge well ahead of the occluding low late day Wednesday into Wednesday night along a prefrontal trough. Moisture will increase noticeably Wednesday evening aided by a 70kt 850mb jet extending into the region from the lower Mississippi Valley. Precip water values will climb to 1.00-1.25 inches within a narrow corridor. With an abundance of instability and strong forcing aloft with mid and upper level diffluence present as well...expect widespread rain with embedded thunderstorms impacting the region Wednesday night. The strong winds within the upper parts of the boundary layer should be kept from reaching the surface by a developing inversion that will hold into Thursday morning. Categorical pops are warranted late Wednesday night and early Thursday. The most active part of the forecast with respect to impacts will come Thursday as the forecast sits wedged between the moisture plume being drawn into the system and focused just east of the region... and the approaching occluded front with another 850mb jet curling around the base of the upper level low and pointed towards the area. Model trends over the last day have slowed the progression of the moisture plume and now focus it over the eastern half of the forecast area east into the upper Ohio Valley on Thursday. The presence of deeper moisture further west as stronger dynamics arrive from the west suggest a bit better threat for rain and storms to linger on Thursday and as the secondary low level jet arrives an argument can be made for a few strong to severe storms that can pull some of the higher winds aloft to the surface. BL shear and helicity values remain impressive over the western part of the forecast area while the deeper moisture is focused east. In addition...instability levels remain weaker than desired for more robust convection. All of the above produces a lower confidence on convective coverage and strength for Thursday. That being said...have bumped up pops substantially with highest categorical pops over eastern counties. Model runs later today and tonight will hopefully a bit more clarity with regards to convective potential Thursday. Still feel the primary impact on Thursday will be the high winds with the presence of 60-70kt flow at 850mb and higher...but even here the confidence in this occurring has lowered a bit from previous model runs with uncertainty in cloud coverage and mixing depth. Due to the slower departure eastward to the deeper moisture plume...and clearing within the dry slot may be focused more over the western half of the forecast area during the afternoon spreading east prior to sunset. Model soundings remain impressive with a potential for a few hours during the afternoon and early evening where mixing levels may surge to 6-8kft and are supportive of peak wind gusts to 50 mph and greater. Wind headlines of some sort will eventually be needed but considering above thoughts...we are still at a premature stage on introducing these headlines. Will continue to highlight the threat via the HWO and social media platforms at this time. Temps...the first real taste of spring weather will come during the short term as highs rise into the 60s for much of the area Wednesday and peak in the upper 60s and lower 70s Thursday ahead of the occluded front. Should better clearing develop within the dry slot Thursday afternoon...there is an outside shot for a few locations in the southwest half of the forecast area to make a run at 75 degrees. Lows will peak in the 50s Wednesday night between overnight lows in the upper 30s and lower 40s for many tonight and Thursday night. In the wake of the frontal passage Thursday evening...much cooler air will return to the area. && .LONG TERM /Friday through Monday/... Issued at 245 AM EDT Tue Mar 12 2019 Ensembles are in good agreement on the weather pattern during this period. An upper trough is expected to move across the area on Friday, reaching the East Coast by the weekend. Will keep some chance PoPs for light showers going on Friday to cover the passage of the upper trough. Otherwise, the ensembles suggest little threat for precipitation over the remaining periods of the extended, as a dry northwesterly flow develops. Will go dry after Friday. && .AVIATION /Discussion for the 121500Z TAF Update/... Issued at 1027 AM EDT Tue Mar 12 2019 Adjusted winds based on latest obs and trends. Increased coverage of cirrus. Previous discussion follows... No significant cloud cover and unrestricted visibility expected at the terminals today. Light surface winds this morning will become 130-160 degrees at 5-8 kts early this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Ryan NEAR TERM...Ryan/50 SHORT TERM...Ryan LONG TERM....JAS AVIATION...JAS/50
Hazardous weather outlook, Mar 12, 4:08 AM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 408 AM EDT Tue Mar 12 2019 INZ021-028>031-035>049-051>057-060>065-067>072-131000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 408 AM EDT Tue Mar 12 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Dry conditions are expected through early evening as high pressure drifts east of the Ohio Valley. A warm front will lift into the area tonight bringing showers...especially over the northern half of central Indiana. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorms are possible Wednesday night and Thursday. A few storms may be severe Thursday with damaging winds as the primary threat. High winds are likely on Thursday...especially during the afternoon and early evening. Peak wind gusts at or in excess of 50 mph are possible. Discussion: A strong low pressure system will move from the central Plains Wednesday into the Great Lakes early Friday. This system will bring rain and thunderstorms Wednesday night and Thursday. In addition...a tight pressure gradient will exist over the area on Thursday producing very windy conditions...especially during the afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:42 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
Nearby
River Flood Warnings in Illinois, 2019River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.